Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 31, NWS Pocatello, ID

November 15, 2013

NWS Pocatello, ID issued this wind advisory at Nov 15, 2013, 3:24 AM MST. It took effect at Nov 16, 2013, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2013, 3:24 AM MST (10:24 UTC)
In effect from
Nov 16, 2013, 10:00 AM MST
Expired
Nov 16, 2013, 7:51 PM MST
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS75 KPIH 151024
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
324 AM MST FRI NOV 15 2013

...STRONG WINDS IN SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY ON
SATURDAY...

IDZ017-020-021-152200-
/O.NEW.KPIH.WI.Y.0031.131116T1700Z-131117T0100Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
324 AM MST FRI NOV 15 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. 

* TIMING...10 AM SATURDAY MORNING THROUGH 6 PM SATURDAY AFTERNOON.

* WINDS...SUSTAINED WEST TO SOUTHWEST 30 TO 40 MPH.

* LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS...AMERICAN FALLS.

* IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED
  WINDS. LIGHT SNOWFALL COULD CAUSE SOME BLOWING SNOW ESPECIALLY
  IN THE IDAHO FALLS AND REXBURG AREA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
821 
WWUS75 KPIH 151508
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
808 AM MST FRI NOV 15 2013

IDZ031-151900-
/O.NEW.KPIH.ZF.Y.0003.131115T1508Z-131115T1900Z/
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...HAILEY...KETCHUM...BELLEVUE
808 AM MST FRI NOV 15 2013

...FREEZING FOG ADVISORY IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZING
FOG ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

* TIMING...UNTIL MIDDAY.

* VISIBILITY...LESS THAN ONE QUARTER OF A MILE.

* LOCATIONS INCLUDE...KETCHUM...HAILEY...BELLEVUE.

* IMPACTS...DIFFICULT DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

IDZ017-020-021-152315-
/O.CON.KPIH.WI.Y.0031.131116T1700Z-131117T0100Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
808 AM MST FRI NOV 15 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
SATURDAY. 

* TIMING...10 AM SATURDAY MORNING THROUGH 6 PM SATURDAY 
  AFTERNOON.

* WINDS...SUSTAINED WEST TO SOUTHWEST 30 TO 40 MPH.

* LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS...
  AMERICAN FALLS.

* IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED 
  WINDS. LIGHT SNOWFALL COULD CAUSE SOME BLOWING SNOW ESPECIALLY 
  IN THE IDAHO FALLS AND REXBURG AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
818 
WWUS75 KPIH 151840
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1140 AM MST FRI NOV 15 2013

IDZ031-151945-
/O.EXP.KPIH.ZF.Y.0003.000000T0000Z-131115T1900Z/
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...HAILEY...KETCHUM...BELLEVUE
1140 AM MST FRI NOV 15 2013

...FREEZING FOG ADVISORY WILL EXPIRE AT NOON MST TODAY...

OBSERVATIONS AND WEB CAMERAS INDICATE THAT THE FOG IS BEGINNING TO
BREAK UP ACROSS THE AREA. THE FREEZING FOG ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

IDZ017-020-021-161200-
/O.CON.KPIH.WI.Y.0031.131116T1700Z-131117T0100Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
1140 AM MST FRI NOV 15 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
SATURDAY. 

* TIMING...10 AM SATURDAY MORNING THROUGH 6 PM SATURDAY 
  AFTERNOON. 

* WINDS...SUSTAINED WEST TO SOUTHWEST 30 TO 40 MPH.

* LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS... 
  AMERICAN FALLS. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED 
  WINDS. LIGHT SNOWFALL COULD CAUSE SOME BLOWING SNOW ESPECIALLY 
  IN THE IDAHO FALLS AND REXBURG AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
262 
WWUS75 KPIH 160950
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
250 AM MST SAT NOV 16 2013

IDZ017-020-021-170100-
/O.EXT.KPIH.WI.Y.0031.131116T1700Z-131117T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
250 AM MST SAT NOV 16 2013

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* TIMING...10 AM SATURDAY MORNING THROUGH 6 PM SATURDAY 
  AFTERNOON. 

* WINDS...SUSTAINED WEST TO SOUTHWEST 30 TO 40 MPH.

* LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS... 
  AMERICAN FALLS. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED 
  WINDS. LIGHT SNOWFALL COULD CAUSE SOME BLOWING SNOW ESPECIALLY 
  IN THE IDAHO FALLS AND REXBURG AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
771 
WWUS75 KPIH 161130
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MST SAT NOV 16 2013

IDZ017-020-021-170300-
/O.CON.KPIH.WI.Y.0031.131116T1700Z-131117T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
430 AM MST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING...10 AM SATURDAY MORNING THROUGH 6 PM SATURDAY 
  AFTERNOON. 

* WINDS...SUSTAINED WEST TO SOUTHWEST WINDS 30 TO 40 MPH.

* LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS... 
  AMERICAN FALLS. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED 
  WINDS. LIGHT SNOWFALL COULD CAUSE SOME BLOWING SNOW ESPECIALLY 
  IN THE IDAHO FALLS AND REXBURG AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
325 
WWUS75 KPIH 162038
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
138 PM MST SAT NOV 16 2013

IDZ017-020-021-170300-
/O.CON.KPIH.WI.Y.0031.000000T0000Z-131117T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
138 PM MST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG WINDS WILL PERSIST INTO THE EARLY EVENING.

* WINDS...SUSTAINED WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH
  GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS... 
  AMERICAN FALLS. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
173 
WWUS75 KPIH 170251
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
751 PM MST SAT NOV 16 2013

IDZ017-020-021-170400-
/O.CAN.KPIH.WI.Y.0031.000000T0000Z-131117T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
751 PM MST SAT NOV 16 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA THIS
EVENING...THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:00 AM MST, 24 minutes earlier.

Area forecast discussion, Nov 15, 3:00 AM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
300 AM MST FRI NOV 15 2013

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
WEAK UPPER LEVEL TROF PUSHING THROUGH EASTERN IDAHO THIS MORNING
WITH VERY LIGHT PRECIPITATION IN THE SOUTHEAST CORNER OF THE STATE.
THIS SHOULD DISSIPATE BY AFTERNOON WITH NOTHING SIGNIFICANT
EXPECTED. STRONGER SYSTEM DROPS SOUTH FROM BRITISH COLUMBIA
TONIGHT INTO SATURDAY MORNING. STRONG COLD FRONT MOVES THROUGH
WITH THIS SYSTEM. HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE
MOUNTAIN ZONES FROM MIDNIGHT THROUGH 5 PM SATURDAY. SNOW AMOUNTS
WILL NOT BE HEAVY BUT EXPECT BLOWING SNOW WITH STRONG WINDS BEHIND
THE COLD FRONT. 3 TO 6 INCHES POSSIBLE WITH LOCAL AMOUNTS UP TO 8
INCHES. DO NOT EXPECT MUCH SNOWFALL IN THE SNAKE RIVER PLAIN WITH
DOWN SLOPE EXPECTED AT POCATELLO BUT HAVE ISSUED A WIND ADVISORY
LATE SATURDAY MORNING THROUGH AFTERNOON. EXPECTING LESS THAN ONE
INCH SNOW AMOUNTS IN THE MAGIC VALLEY AND SNAKE PLAIN BUT COULD
BE A BRIEF BURST OF SNOWFALL EARLY SATURDAY. EXPECT MUCH QUIETER
CONDITIONS SUNDAY WITH MAINLY DRY CONDITIONS OTHER THAN A FEW
MOUNTAIN SNOW SHOWERS WITH NO ACCUMULATIONS.
GK

.LONG TERM...MONDAY THROUGH FRIDAY NIGHT. BROAD UPPER RIDGING OVER
THE NW WILL RESULT IN DRY CONDITIONS ON MON...WITH RECOVERING TEMPS.
A LOW AMPLITUDE UPPER TROF IS EXPECTED TO MOVE INTO THE PAC NW ON
TUE...SPREADING LIGHT SNOW SHOWERS INTO THE CENTRAL MTNS. THIS TROF
MOVES THRU ON WED...WITH LIGHT PRECIP ACROSS MUCH OF THE FCST AREA
TUE NIGHT AND WED. AS THIS TROF MOVES OFF TO THE EAST...UPPER
RIDGING AGAIN MOVES INTO THE WEST. THIS WILL DIMINISH THE PRECIP
CHANCES FOR THU AND FRI. IN CONTRAST...THE ECMWF IS MUCH SLOWER WITH
THE TROF. AS A RESULT..WILL KEEP SOME MTN POPS IN FOR THU. THE
PREDOMINANTLY WESTERLY FLOW WILL ALSO MAINTAIN THE THE THREAT OF
LIGHT PRECIP IN THE CENTRAL MTNS DUE TO UPSLOPE ON THU AND FRI.
HEDGES

&&

.AVIATION...OCNL MVFR CIGS MAY OCCUR AT KIDA AND KPIH THIS
MORNING...WITH VFR CONDITIONS PREVAILING BY AFTERNOON. A STRONG
UPPER TROF MOVES SEWD INTO THE REGION TONIGHT...BRINGING WIDESPREAD
SNOW BY EARLY SAT MORN. LOW CIGS AND REDUCED VISIBILITIES WILL BE
POSSIBLE AT ALL LOCATIONS. HEDGES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 6 PM MST SATURDAY IDZ017-020-021.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM MST
SATURDAY IDZ018-019-022-023-025-031-032.

&&
Hazardous weather outlook, Nov 14, 5:24 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
524 AM MST THU NOV 14 2013

IDZ017>025-031-032-151230-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
524 AM MST THU NOV 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOOK FOR COOLER TEMPERATURES AND WET WEATHER TO RETURN TO THE
AREA LATE FRIDAY INTO SATURDAY. EXPECT 2 TO 4 INCHES OF
SNOW ACROSS THE EASTERN SIDE OF THE SNAKE RIVER PLAIN WITH THE
REST OF THE SNAKE RIVER PLAIN RECEIVING A TRACE TO 2 INCHES OF
SNOW. MOUNTAINS ACROSS THE AREA WILL LIKELY SEE 4 TO 8 INCHES OF
SNOW. BREEZY WINDS ACROSS THE SNAKE RIVER PLAIN AND MOUNTAIN
PASSES WILL LIKELY BRING AREAS OF BLOWING AND DRIFTING SNOW MAKING
DRIVING DIFFICULT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:32 AM MSTWinter Weather AdvisoryPIH40 hr
Nov 15, 8:08 AM MSTFreezing Fog AdvisoryPIH4 hr

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.